MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 70°, 4 MM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 70°, 4 MM
Model Number 27005CA
Medical Device Problem Codes Dent in Material (2526); Improper Chemical Reaction (2952); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device shows problems with the optical system.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the optical examination revealed impact marks on the shaft and at the distal end.The solder joint has been chemically corroded and partially dissolved.Residues or a coating can be seen on the distal cover glass.The customer's statement regarding "poor vision" can be confirmed.An unknown coating/residue can be seen on the distal cover glass, which can be wiped off with an alcohol solution.The coating negatively affects the imaging and causes the image to appear cloudy in places.Various mechanical damage in the form of scratches or impact marks can be seen on the distal end and on the shaft.The distal solder joint has been chemically attacked and is partially dissolved.In the rod lens system itself, abrasion/foreign particles can be detected when focusing through the individual segments.The cloudy/blurred imaging is due to the coating on the distal cover glass.The defects/damage found are not due to a manufacturing/production error but may have been caused during clinical use/clinical reprocessing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 70°, 4 MM
Common Device Name
HOPKINS TELESCOPE 70°, 4 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22845357
Report Number9610617-2025-01441
Device Sequence Number17369112
Product Code FAJ
UDI-Device Identifier04048551001073
UDI-Public04048551001073
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27005CA
Device Catalogue Number27005CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown